MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM STD V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM STD V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-5-132
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994)
Date of Event 03/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding infection and fretting involving a metal head was reported.The event was confirmed through clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: this inquiry reports and infection of a right total hip replacement after implantation and an operation to treat the infection.The operation revealed infection and ¿mild trunnionosis¿ i can confirm that this event took place since i was able to see a pathology report showing inflammation and explanted components including an acetabular liner and a femoral head and positive cultures from aspiration of the hip.I was also able to now see the original and subsequent operation reports.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of late infection of a total hip replacement are multifactorial.Most likely the cause would be secondary seeding of the hip from a remote source.Causes of trunnionosis are multifactorial including surgical factors, patient factors and implant factors.Regarding the possibility of the implant being part of a recall, the original stryker stickers are available and stryker would have to determine if this particular lot was part of a recall.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusion: a review of the provided medical information by a clinical consultant indicated: this inquiry reports and infection of a right total hip replacement after implantation and an operation to treat the infection.The operation revealed infection and ¿mild trunnionosis¿ i can confirm that this event took place since i was able to see a pathology report showing inflammation and explanted components including an acetabular liner and a femoral head and positive cultures from aspiration of the hip.I was also able to now see the original and subsequent operation reports.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of late infection of a total hip replacement are multifactorial.Most likely the cause would be secondary seeding of the hip from a remote source.Causes of trunnionosis are multifactorial including surgical factors, patient factors and implant factors.It is also noted that the patient would like to confirm if his implants are part of a recall as he was never notified of the recall.Based on the catalog numbers and lot codes provided the device reported in this investigation is not subject to or part of a recall.A microbiological assessment was completed and concluded: due to the nature of the organism isolated ¿ susceptible to various modes of sterilisation - and specifically the sterilisation methodologies and modalities employed by stryker, it is not probable that streptococcus salivarius could have originated from the sterile implants.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.The following devices were also listed in this report: trident 10° crossfire insert 32 mm id; cat#621-10-32g; lot#82727701, trident hemispherical solid bk 60mm; cat#500-01-60g; lot#15856801.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
Patient's daughter stated her father had a right tha and felt a discomfort on his hip.Patient felt extreme pain when he tried walking and when trying to extend his leg.Patient was brought to the er and given mri, x-ray images, ct scan which confirmed an infection.While at the er, the surgeon drained some infection to alleviate the pain the patient was experiencing.They performed an i&d but the patient was not revised due to his age and bone loss.Patient was told that his implants are part of a recall while at the hospital.Patient would like to confirm if his implants are part of a recall as he was never notified of the recall.The operation also revealed mild trunnionosis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding infection and fretting involving a metal head was reported.The event was confirmed through clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: this inquiry reports and infection of a right total hip replacement approximately 15 years after implantation and an operation to treat the infection.The operation revealed infection and ¿mild trunnionosis¿ i can confirm that this event took place since i was able to see a pathology report showing inflammation and explanted components including an acetabular liner and a femoral head and positive cultures from aspiration of the hip.I was also able to now see the original and subsequent operation reports.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of late infection of a total hip replacement are multifactorial.Most likely the cause would be secondary seeding of the hip from a remote source.Causes of trunnionosis are multifactorial including surgical factors, patient factors and implant factors.Regarding the possibility of the implant being part of a recall, the original stryker stickers are available and stryker would have to determine if this particular lot was part of a recall.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusion: a review of the provided medical information by a clinical consultant indicated: this inquiry reports and infection of a right total hip replacement approximately 15 years after implantation and an operation to treat the infection.The operation revealed infection and ¿mild trunnionosis¿ i can confirm that this event took place since i was able to see a pathology report showing inflammation and explanted components including an acetabular liner and a femoral head and positive cultures from aspiration of the hip.I was also able to now see the original and subsequent operation reports.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of late infection of a total hip replacement are multifactorial.Most likely the cause would be secondary seeding of the hip from a remote source.Causes of trunnionosis are multifactorial including surgical factors, patient factors and implant factors.It is also noted that the patient would like to confirm if his implants are part of a recall as he was never notified of the recall.Based on the catalog numbers and lot codes provided the device reported in this investigation is not subject to or part of a recall.A microbiological assessment was completed by stryker ireland who concluded: due to the nature of the organism isolated ¿ susceptible to various modes of sterilisation - and specifically the sterilisation methodologies and modalities employed by stryker, it is not probable that streptococcus salivarius could have originated from the sterile implants.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
32MM STD V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15046010
Report Number0002249697-2022-01025
Device Sequence Number14853361
Product Code JDI
UDI-Device Identifier07613327012873
UDI-Public07613327012873
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2011
Device Model Number6260-5-132
Device Catalogue Number6260-5-132
Device Lot Number19430704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight68 KG